MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-6-20-3D-SS |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received report that the axium coil pushwire was stuck in the instant detacher (id).The devices were replaced with another manufacturer's devices to complaint the procedure.There were no patient symptoms or complications associated with this event.No patient or other procedure information was available.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (b)(6), 203cm ruler (b)(6), axium coil (model: qc-1.5-2-helix, lot: a159834) as found condition: the axium prime coil and instant detacher were returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: a segment of the axium prime pusher was found stuck within the instant detacher.Upon visual examination, no damage was found with the instant detacher outer casing.Using pliers, the axium prime pusher segment was removed from within the instant detacher.The pusher actuator interface (ai) and coupler tube were found bent at multiple locations.The pusher¿s positive load indicator (pli) marker/tubing was found damaged (crumpled).The pusher¿s coupler tube was found broken at ~5.2cm the from the proximal end of the ai, retained by actuator interface.The pusher was also found broken at ~6.6cm from the proximal end of the ai with the release wire broke and extending for ~1.5cm.The pusher hypotube break indicator (hbi) was found intact.The pusher coupler tube tack welds were found broken.The pusher¿s distal segment length was measured to be ~179.5cm.The pusher distal segment was found bent at ~115.5cm and ~27.0cm from the pusher distal end.The implant coil was found still attached to the pusher but was damaged and had lost its original shape.Testing/analysis: the returned axium prime coil could not be used for testing with the returned instant detacher due its damaged condition.The returned instant detacher was used to detach an in-house axium coil without issue.Conclusion: based on the device analysis and reported information, the customer¿s ¿pusher stuck in instant detacher¿ report was confirmed.Damage to the pusher likely occurred during the detachment attempt upon the pusher becoming stuck in the instant detacher.The pusher can become stuck if the pusher is not firmly seated in the actuator or moves during the detachment attempt or if the thumb-slide is not retracted fully until it stops and clicks or if the instant detacher is used more than the intended 25 cycles.However, the cause for the reported event could not be determined.No issues were encountered detaching an in-house axium coil using the returned instant detacher.Therefore, there does not appear to be any defect with the instant detacher that would have contributed to the event.Regarding the breaks/separations found with the pusher the cause could not be determined as insufficient information was provided.It was not reported if additional attempts were made to detach the axium prime coil using manual detachment methods.Regarding the bends/kinks found with the distal pusher and the damage to the implant coil damage can occur if the device is advanced against resistance.However, the cause for the damage could not be determined as insufficient information was reported.H6.Coding updated based on the analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.